Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on the set of periods for continuous maps of the circle which have degree one


Authors: Lluís Alsedà and Jaume Llibre
Journal: Proc. Amer. Math. Soc. 93 (1985), 133-138
MSC: Primary 58F20; Secondary 54F62, 54H20
DOI: https://doi.org/10.1090/S0002-9939-1985-0766543-8
MathSciNet review: 766543
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The main result of this paper is to complete Misiurewicz's characterization of the set of periods of a continuous map $ f$ of the circle with degree one (which depends on the rotation interval of $ f$). As a corollary we obtain a kind of perturbation theorem for maps of the circle of degree one, and a new algorithm to compute the set of periods when the rotation interval is known.

Also, for maps of degree one which have a fixed point, we describe the relationship between the characterizations of the set of periods of Misiurewicz and Block.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F20, 54F62, 54H20

Retrieve articles in all journals with MSC: 58F20, 54F62, 54H20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1985-0766543-8
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society